It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


sweetums,

It is possible you are not addicted yet. I quit after 9 months regular use of Xanax, for three months and had no withdrawal symptoms. I was on .5 mgs a day. Then though, I was entirely ignorant of the addictive nature of these drug and the potential for horrible withdrawal symptoms. I asked for more at a routine doctor visit, for sleep, and the rest is history.

I suggest making an appointment with your doctor asap and tell them you want off of the Xanax. They may support you in stopping cold, but I would request an anti-seizure medicine to take the first week just in case... If you are going to go into withdrawals, considering the short half-life of that drug, you should know it within a few days. What are withdrawals like? High anxiety, perhaps panic states, bad muscle tension, tremors, believe me, you`ll know about it. Or, the doc may prefer a fast taper off, over about 6 weeks. If either strategy produces high anxiety or distinct physical symptoms the verdict is clear, you are hooked. If not, walk away, never look back, consider yourself lucky.

If withdrawals do hit, I suggest quickly going back to your original dose and looking up the Ashton Manual on the net. Search the net under "benzo, support," and you`ll find others like you to help guide you. Plus I`ll be around. The strategy from here is to cross over to a long half life benzodiazepine, Valium particularly, and slowly wean off. You will be looking at a long journey, 6 months to a year of slow tapering. It is a pain at times. Some may suggest you go right to this plan but I personally see no need to unless you are truly hooked. I`d find out for sure first. Keep talking. :-)





All times are GMT -7. The time now is 11:02 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!